MAUDE Adverse Event Report: BAUSCH + LOMB 23G POSTERIOR PROCEDURAL PACK WITH V&WF; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 23G POSTERIOR PROCEDURAL PACK WITH V&WF; UNIT PHACOEMULSIFICATION
Model Number BL5223WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the product was not received for evaluation, we reviewed a video provided by the customer.The original packaging was not visible in the video.The part number and lot number cannot be verified or determined.However, the video clearly showed a 23ga vitrectomy cutter in a surgical setting.The tip of the vitrectomy cutter was in a priming cup.The tubing was fully assembled and correctly attached to the stellaris system.The cutter was activated with the cut rate set to 5000 c.P.M.The cutter can be heard humming indicating that the cutter was on, but the fluid in the cup was not turbulent which could indicate that the inner needle was not moving.In addition, the system vacuum rate was set to 200 mmhg.The vitrectomy cutter aspiration tubing had some fluid and fluid droplets visible in the line and, but flow can be seen moving through the aspiration line and no fluid can be seen dripping into the collection cassette.The cutter does not appear to be aspirating or cutting.It should be noted that tight tubing connections cannot be verified by viewing the video alone.The root cause of this complaint could not be determined as the complaint unit was not available for analysis at the time of this evaluation.The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Event or Problem Description
The user facility in china reported aspiration continued when the vitrectomy cutter stopped cutting during the operation.There was no effect on the patient.
 
Additional Manufacturer Narrative
One opened bl5223wv pack from lot x6592 was returned.The expiration date on the label was 2026-jan-07.Visual inspection found the collection cassette assembly was clean and dry.The tubing was coiled inside the pack tray with most of the pack components.However, the 23ga.Vitrectomy cutter tubing was coiled and rubber band together.The cutter tubing has several small kinks, less than 50%.There are droplets of dried solution visible in the tubing.The tip protector was not returned.The needle was bent at the cone of the body.The port window was in the opened position.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected, and no defects noted.A functional test was performed using a stellaris pc system.The inner needle blocks to port window preventing cutting and aspiration.The cutter cannot cut properly in this condition.The aspiration tubing was removed from the back of the cutter and placed in a beaker of water and vacuum was applied.The tubing did aspirate the water out of the beaker verifying that the tubing was not blocked.It should be noted that a bent needle could contribute to poor cutting performance.Due to evidence of use and the returned condition with the bent needle, the cause of the bent needle cannot be determined.

Brand Name
23G POSTERIOR PROCEDURAL PACK WITH V&WF
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd.
st. louis, MO 63122
6362263089
MDR Report Key23097336
Report Number0001920664-2025-00106
Device Sequence Number9383466
Product Code HQC
UDI-Device Identifier20757770058581
UDI-Public(01)20757770058581(17)251125(10)X6352
Combination Product (Y/N)N
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2026
Device Model NumberBL5223WV
Device Lot NumberX6592
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown